MAUDE Adverse Event Report: ALUNG TECHNOLOGIES, INC. HEMOLUNG RAS; EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL

ALUNG TECHNOLOGIES, INC. HEMOLUNG RAS; EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL
Model Number 21000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Alung technologies, inc.Manufactures the hemolung ras.The incident occurred in minneapolis, minnesota.Medical intervention was required to prevent further patient injury.There is no alleged device malfunction which occurred in relation to the reported patient adverse event.The data log from hemolung therapy has been retrieved and reviewed by both clinical and software engineering staff.Hemolung therapy was provided as intended.No corrective action was initiated in response to this event.Cardiac arrhythmia is a known potential complication associated with use of extracorporeal therapy and critical illness (patient suffered from covid-19 and respiratory acidosis).This mdr is being filed in response to a retrospective view of all alung technologies, inc.Complaints, which identified that the reporting decision for this complaint was not correct.This mdr is being filed retrospectively to correct the error in the reporting decision.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Data log reviewed.
 
Event or Problem Description
Alung technologies, inc.Received a report of a patient who experienced a cardiac arrhythmia during support with a hemolung ras controller.The cardiac arrhythmia required one or more medical interventions in order to prevent permanent injury.

Brand Name
HEMOLUNG RAS
Common Device Name
EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL
Manufacturer (Section D)
ALUNG TECHNOLOGIES, INC.
2500 jane st
suite 1
pittsburgh PA 15203
Manufacturer (Section G)
ALUNG TECHNOLOGIES
2500 jane st
suite 1
pittsburgh PA 15203
Manufacturer Contact
ryan coyle
2500 jane st
suite 1
pittsburgh, PA 15203
MDR Report Key16440352
Report Number3009763347-2023-00116
Device Sequence Number3136174
Product Code QOH
UDI-Device Identifier00850046004056
UDI-Public(01)00850046004056(11)171130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
DEN210006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown